Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

November 21, 2021Tipton County, Tennessee

NWS Memphis, TN issued this special weather statement at Nov 21, 2021, 2:39 PM CST for Tipton County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2021, 2:39 PM CST (20:39 UTC)
Expired
Nov 21, 2021, 3:15 PM CST
In force
36 min
Issued by
NWS Memphis, TN
Hail
0.50 in
Wind
30

County Tipton County, TN

The radar

The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS84 KMEG 212039
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
239 PM CST Sun Nov 21 2021
 
TNZ049-050-088-089-212115-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
239 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of southeastern Tipton,
northern Fayette, southwestern Haywood and northeastern Shelby
Counties through 315 PM CST...

At 239 PM CST, Doppler radar was tracking a strong thunderstorm over
Brighton, or 8 miles southwest of Covington, moving east at 45 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Covington, Munford, Brighton, Dancyville, Atoka, Mason, Gallaway,
Stanton, Braden, Asbury, Yum Yum, Barretville, Egypt, Belmont,
Hickory Point, Redwood, Taylor Chapel, Rosemark, Shepp and Idaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3536 8983 3555 8980 3553 8918 3526 8922
TIME...MOT...LOC 2039Z 276DEG 40KT 3545 8972 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

$$

SJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Nov 21, 11:56 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 21, 11:56 AM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1156 AM CST Sun Nov 21 2021

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 1020 AM CST Sun Nov 21 2021/

UPDATE...

Added some thunder to the forecast for today's line of showers.
Despite minimal instability, we've still seen a few lightning
strikes and rumbles of thunder in the approaching line over
eastern AR this morning. Added a slight chance of thunderstorms
throughout the day as the system progresses across the Mid-South.
Rest of the forecast is on track.

CAD

DISCUSSION.../issued 329 AM CST Sun Nov 21 2021/

It's 15-20 degrees warmer across the Mid-South this morning than
it was 24 hours ago. Most of the area is in the upper 40s to
middle 50s. South winds are boosting moisture levels across the
area ahead of another cold front approaching the Midsouth. Most of
the area should warm into the 60s or even near 70 degrees today,
but some of the coldest temperatures of the Fall are on our
doorstep.

Rain showers will overspread the Midsouth early today. No strong
or severe thunderstorms are expected. Most of the area should see
around a half of an inch of rain.

Rain will come to an end tonight with cooler air filtering into
the area.

Surface high pressure will build across the Southeastern US Monday
with a ridge shifting out of the Plains over the Mississippi river
valley Tuesday. As a result, dry and cool conditions are expected
Monday through Wednesday. Our coldest temperatures so far this
Fall are expected Tuesday morning when all of the Midsouth should
drop below freezing. Portions of Northwest Tennessee could drop
into the lower 20s. High temperatures should rebound into the low
60s by Wednesday.

After midweek, weak southwest flow will set up across the area.
Another cold front will usher in a chance of rain showers
Thursday resulting in another one-half of an inch or so of rain.
Subfreezing morning temperatures are expected again Friday and
Saturday with highs in the mid 40s to mid 50s. Next weekend looks
dry.

30

&&

.AVIATION...

MVFR conds are widespread across the area in advance of a cold
front moving into the region. Expect conds to lower to IFR for a
few hours this afternoon into this evening. There is some elevated
instability north of I-40 and as a result there have been a few
TSRAs. Given latest CAMs will add a VCTS for KMEM and KTUP later
this afternoon into this evening. South winds will shift to N at
10 kts late this afternoon into this evening and conds will
improve to VFR this evening. VFR with N/NNE winds at 10-12 kts on
Monday.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 21, 1:39 PM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Memphis TN
139 PM CST Sun Nov 21 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-222145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
139 PM CST Sun Nov 21 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Thunderstorms capable of producing hail will occur into the
evening hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Local storm report, Nov 21, 1:15 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CST SUN NOV 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             WEINER                  35.62N  90.90W
11/21/2021  E0.88 INCH       POINSETT           AR   LAW ENFORCEMENT

&&

ARS
Special weather statement, Nov 21, 1:44 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
144 PM CST Sun Nov 21 2021

ARZ027-028-TNZ048-049-088-212030-
Poinsett AR-Mississippi AR-Tipton TN-Lauderdale TN-Shelby TN-
144 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of eastern Poinsett,
southwestern Mississippi, central Tipton and southwestern Lauderdale
Counties through 230 PM CST...

At 144 PM CST, Doppler radar was tracking a strong thunderstorm near
Marked Tree, moving east at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Trumann, Marked Tree, Lepanto, Wilson, Tyronza, Fort Pillow State
Park, Munford, Brighton, Joiner, Dyess, Bassett, Marie, Fulton,
Dixonville, Tipton, Atoka, Gilt Edge, Burlison, Garland and Birdsong.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3566 9054 3564 8972 3536 8976 3542 9017
      3544 9014 3544 9037 3546 9055
TIME...MOT...LOC 1944Z 275DEG 41KT 3556 9046

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

SJM
Special weather statement, Nov 21, 2:39 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
239 PM CST Sun Nov 21 2021

TNZ049-050-088-089-212115-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
239 PM CST Sun Nov 21 2021

...A strong thunderstorm will impact portions of southeastern Tipton,
northern Fayette, southwestern Haywood and northeastern Shelby
Counties through 315 PM CST...

At 239 PM CST, Doppler radar was tracking a strong thunderstorm over
Brighton, or 8 miles southwest of Covington, moving east at 45 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Covington, Munford, Brighton, Dancyville, Atoka, Mason, Gallaway,
Stanton, Braden, Asbury, Yum Yum, Barretville, Egypt, Belmont,
Hickory Point, Redwood, Taylor Chapel, Rosemark, Shepp and Idaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3536 8983 3555 8980 3553 8918 3526 8922
TIME...MOT...LOC 2039Z 276DEG 40KT 3545 8972

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:07 PM CSTSpecial Weather StatementMEGDeSoto23 min
Nov 21, 3:19 PM CSTSpecial Weather StatementMEGTunica26 min
Nov 21, 3:41 PM CSTSpecial Weather StatementMEGTate, Tunica34 min
Nov 21, 4:23 PM CSTSpecial Weather StatementMEGLafayette37 min
Nov 21, 4:28 PM CSTSpecial Weather StatementMEGCoahoma32 min
Nov 21, 4:31 PM CSTSpecial Weather StatementMEGBenton, Tippah29 min
Nov 21, 4:54 PM CSTSpecial Weather StatementMEGPanola36 min
Nov 21, 1:44 PM CSTSpecial Weather StatementMEGTipton46 min
Nov 21, 3:05 PM CSTSpecial Weather StatementMEGShelby25 min
Nov 21, 3:15 PM CSTSpecial Weather StatementMEGChester30 min
Nov 21, 3:37 PM CSTSpecial Weather StatementMEGFayette38 min
Nov 21, 3:40 PM CSTSpecial Weather StatementMEGChester, Hardeman, McNairy35 min
Nov 21, 3:40 PM CSTSpecial Weather StatementMEGShelby35 min
Nov 21, 12:56 PM CSTSevere Thunderstorm WarningMEGPoinsett49 min
Nov 21, 2:40 PM CSTSpecial Weather StatementMEGCross35 min
Nov 21, 3:16 PM CSTSpecial Weather StatementMEGCrittenden29 min
Nov 21, 3:45 PM CSTSpecial Weather StatementMEGSt. Francis30 min
Nov 21, 3:47 PM CSTSpecial Weather StatementMEGPoinsett28 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.